Alert archive / Louisiana / Flash Flood Warnings in 1999

Flash Flood Warning 13, NWS Shreveport, LA

January 29, 1999Natchitoches Parish, Sabine Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jan 29, 1999, 5:27 AM CST for Natchitoches Parish, Sabine Parish, Winn Parish, Louisiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 1999, 5:27 AM CST (11:27 UTC)
Expired
Jan 29, 1999, 10:15 AM CST
In force
5 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Natchitoches Parish, LA, Sabine Parish, LA, Winn Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1999-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1999-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 291128
FFWSHV
LAC069-085-127-291615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 AM CST FRI JAN 29 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA
  SABINE PARISH IN WESTERN LOUISIANA
  WINN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1015 AM CST

* AT 525 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF STRONG THUNDERSTORMS PRODUCING RAINFALL
  AMOUNTS OF NEAR TWO INCHES PER HOUR FROM NEAR MANY ONTO
  NATCHITOCHES AND WINNFIELD LOUISIANA. RAINFALL OF NEAR THREE TO
  FOUR INCHES HAS LIKELY FALLEN ACROSS THIS AREA SINCE MIDNIGHT AND
  ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT THE MORNING
  HOURS. THE THUNDERSTORM ACTIVITY CONTINUES TO MOVE EAST NORTHEAST
  NEAR 30 MPH.

  HWY 6 WEST OF MANY IN SABINE PARISH...HWY 9 AND LA HIGHWAY 6 IN
  NATCHITOCHES PARISH AND US 167 NORTH OF WINNFIELD IN WINN PARISH
  ALL HAVE HIGH WATER AT THIS TIME AND CONTINUED HEAVY RAINFALL
  COULD RESULT IN THE CLOSURE OF SOME OF THESE HIGHWAYS.

THUNDERSTORMS HAVE BEEN FORMING AND MOVING REPEATEDLY OVER THE SAME
AREA. BFLASH FLOODING IS LIKELY. DO NOT DRIVE YOU VEHICLE INTO AREAS
WHERE WATER COVERS THE ROAD. A FLASH FLOOD WARNING MEANS THAT
FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN A FLOOD PRONE AREA
BE PREPARED TO MOVE TO HIGHER GROUND.

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 29, 3:28 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 29, 3:28 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 AM CST FRI JAN 29 1999

THIS MORNING SURFACE BOUNDARY EXTENDING ACROSS TEXAS FROM BIG BEND
INTO NORTHEAST TEXAS...NORTH LA AND MS. IN THE LOWER LEVELS OVER
NRTHERN HALF OF FOUR STATE REGION SURFACE WINDS EAST TO NORTHEAST
WITH MORE SOUTH TO SOUTHEAST WINDS OVER THE SOUTHERN SECTIONS. WINDS
80H AND ABOVE MORE SOUTHERLY WITH ABUNDANT AND DEEP MOISTURE OVER
CWA AND THIS WILL CONTINUE INTO 3RD PERIOD. MODELS SIMILAR THROUGH
FIRST HALF OF FORECAST PERIOD AND THEN THEY DEVIATE. NGM MUCH SLOWER
WITH MOVEMENT OF SLOW MOVING UPPER LEVEL LOW NOW WEST OF EL PASO TX.
ETA MODEL MOVES THE UPPER LEVEL LOW EAST NORTHEAST AND TO ALONG THE
RED RIVER NORTH OF DAL TX BY EARLY SAT AM WHILE ETA KEEPS THE UPPER
LOW S OF ABI TX. DURING THE DAY SATURDAY NGM MOVES UPPER LOW TO NEAR
THE PREVIOUS POSITION (N OF DFW) FORECAST BY THE ETA MODEL WHILE ETA
MOVES THE LOW TO NEAR FSM AR. AT THIS POINT I DONT THINK THAT EITHER
WILL BE THE CORRECT POSITION AND WILL TEND TO AVERAGE THE POSITION
TO MORE SE OK AND NE TX MORE IN LINE WITH THE SLOWER NGM.  SURFACE
LOW TO DEVELOP ALONG THE SURFACE BOUNDARY OVER TEXAS DURING THE
DAY TODAY. THE SUFACE LOW WILL MOVE NORTHEAST ALONG THE FRONT
OVERNIGHT WITH THE LOW MOVING TO NEAR THE RED RIVER OF NE TX/SE
OKLAHOMA OVERNIGHT AND EARLY SATURDAY MORNING AND THEN ACROSS
ARKANSAS DURING THE DAY SATURDAY. DURING THE DAY TODAY WITH
ABUNDANT MOISTURE AND LIFT OVER FRONT AND AHEAD OF THE DEVELOPING
STORM SYSTEM SHOWERS AND THUNDERSTORMS WILL CONTINUE AS WELL AS
THROUGH THE NIGHT AND INTO SATURDAY. DURING THE EVENING SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE GIVEN THAT THE EAST TEXAS...NORTH
LA...AND SW AR AND POSSIBLY EXTREME SE OK AREA WILL BE IN THE WARM
SECTOR AHEAD OF THE SYSTEM. DUE HIGH PRECIPITABLE WATER VALUES...
LARGE SCALE UPWARD VERTICAL MOTION...AND CONTINUED SUPPLY OF GULF
AND PACIFIC MOISTURE RAINFALL WILL BE HEAVY AT TIMES. WILL CONTINUE
FLASH FLOOD WATCH THROUGH TONIGHT. TEMPERATURES TODAY WILL WARM
SLIGHTLY ABOVE NGM FWC NUMBERS...AS WELL AS THE OVERNIGHT LOWS SINCE
N LA WILL BE IN THE WARM SECTOR OF SURFACE SYSTEM...AND WITH
TRAILING COLD FRONT MOVING ACROSS N LA SATURDAY TEMPERATURES MAY NOT
REACH NGM FWC NUMBERS.

SHV 67/61/66/45  ++52  MLU 68/63/68/47 ++62  06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 8:36 PM CSTFlash Flood WarningSHVBossier, Claiborne, Webster2 hr
Jan 28, 8:36 PM CSTFlash Flood WarningSHVCaddo, De Soto2 hr
Jan 28, 11:21 PM CSTFlash Flood WarningSHVClaiborne2 hr
Jan 28, 11:21 PM CSTFlash Flood WarningSHVBienville, De Soto, Red River2 hr
Jan 29, 12:46 AM CSTFlash Flood WarningSHVSabine4 hr
Jan 29, 7:48 AM CSTFlash Flood WarningSHVCaddo, De Soto3 hr
Jan 29, 7:48 AM CSTFlash Flood WarningSHVBossier3 hr
Jan 29, 8:01 AM CSTFlash Flood WarningSHVJackson, Ouachita3 hr
Jan 29, 8:12 AM CSTFlash Flood WarningSHVBienville, Claiborne, Webster3 hr
Jan 29, 8:12 AM CSTFlash Flood WarningSHVRed River3 hr
Jan 29, 10:02 AM CSTFlash Flood WarningSHVNatchitoches, Sabine4 hr
Jan 29, 10:02 AM CSTFlash Flood WarningSHVWinn4 hr
Jan 29, 11:01 AM CSTFlash Flood WarningSHVJackson, Lincoln, Ouachita, Union3 hr
Jan 29, 11:01 AM CSTFlash Flood WarningSHVGrant3 hr
Jan 29, 11:01 AM CSTFlash Flood WarningSHVCaldwell3 hr
Jan 29, 2:01 PM CSTFlash Flood WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Winn4 hr
Jan 29, 2:01 PM CSTFlash Flood WarningSHVSabine4 hr

Nearby

Flash Flood Warnings in Louisiana, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.